What do you do when have the cough from using lisinopril/hctz?

This question has also been asked and answered here:
Alternatives to Lisinopril? The cough & headaches are driving me insane!

Answers (2)

18 Jul 2009

If it's a mild cough you may be able to continue with it. Some people have persistent dry cough, which is very hard to deal with. In that case see your doctor and they may be able to prescribe some other blood pressure medicine which won't cause a cough.

Votes: +0
sbeaumont 16 Dec 2010

Will the cough go away in time. I just went on this pill 7 days ago.
I was on Diovan for several years but wanted to change to a less expensive generic

Marvell 16 Dec 2010

It is highly unlikely that the cough will go away if it is due to lisinopril.

However, I found some information regarding cough and ACE Inhibitors. The theory is that that some people who have the ACE Inhibitor cough are iron deficient. If you wish you could try to take some iron supplements and see if the cough goes away. Please discuss this with your doctor though.

Please see the abstract in the link below.

http://hyper.ahajournals.org/cgi/content/short/38/2/166

16 Mar 2012

the major side effect of angiotensine converting enzyme inhibitor are dry cough and angio edema due to activate and increase the level of bradykinin if your sure this cough due to lisinopril convert it to other antihypertensive drugs that are do not cause cough like angitensine receptor blocker

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Alternatives to Lisinopril? The cough & headaches are driving me insane!

What is a good inexpensive alternative to lisinopril? I am 50 years old and was prescribed lisinopril for high blood pressure. My family and friends ...

12 answers 25 Sep 2009

High Blood Pressure - what blood pressure medication won't cause cough or wheezing?

take losartin hct, need additional one to keep pressure down to 125-130/70, some have caused anoying cough or wheeze

3 answers 6 Mar 2012

How can I get rid of cough caused by Lisinopril for high BP?

I started Lisinopril about a month ago for high blood pressure, and have developed a dry cough I can hardly sleep at night and I'm driving my ...

3 answers 28 May 2013

I have taken high blood pressure medicines with ace inhibitors and get a really dry cough?

It interrupts my sleep and after a couple of months it gets worse. I do well with the beta blockers like Benicar, but it is so expensive! What can I ...

3 answers 29 Sep 2013